Alert archive / Missouri / Areal Flood Advisories in 2021
Areal Flood Advisory 2, NWS Kansas City, MO
NWS Kansas City, MO issued this areal flood advisory at Apr 28, 2021, 4:48 PM CDT for Cass County, Johnson County, Missouri; Miami County, Kansas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2021, 4:48 PM CDT (21:48 UTC)
- Expired
- Apr 28, 2021, 7:46 PM CDT
- In force
- 3 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
Counties Miami County, KS, Cass County, MO, Johnson County, MO
The radar
The Pleasant Hill radar (KEAX), 19 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 986 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this areal flood advisory went out at Apr 28, 3:19 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Apr 28, 3:19 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 319 PM CDT Wed Apr 28 2021 .Discussion... Issued at 319 PM CDT WED APR 28 2021 Key Points: -Showers and thunderstorms are expected tonight, especially along and south of I-70. A marginally strong storm is possible, along with locally heavy rainfall. -Drier and warming conditions are expected to develop Thursday continuing into the first half of the weekend. Detailed discussion... Slow moving boundary bisecting the forecast area as of 20Z extending from the metro into northeast Missouri. Along and south of the boundary, near surface based CAPE values ~1000 J/kg with 30-35 knots of 06-km bulk shear. This may allow for a few storms to become strong to near severe south of I-70 late this afternoon into the evening with small hail an gusty winds being the main threats. Probably the biggest concern will be locally heavy rainfall, with precipitable water values of 1.5-1.75" along and south of the boundary (near maximum values for this time of year). Expect convective threat to sag south through the evening hours tonight, with rain chances decreasing after midnight. Could see some isolated instability showers develop through the afternoon hours on Thursday, mainly across the eastern half of Missouri. Thereafter, expect warming trend into the weekend ahead of upper low lifting from Mexico towards the central plains. This could lead to another round of showers and thunderstorms Sunday night into Monday. && .Aviation...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1253 PM CDT WED APR 28 2021 Slow moving boundary will become the focus for showers and storms. This will result in period of showers and thunderstorms through the mid and late afternoon hours across the metro. Behind the boundary, MVFR conditions are expected through the evening. Expect self destructive sunshine on Thursday, with the possibility of an instability shower or two, mainly east of the TAF sites. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...BT Aviation...BT
In the hours before
Special weather statement, Apr 28, 2:30 PM CDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
230 PM CDT Wed Apr 28 2021
KSZ103-104-MOZ028-282015-
Wyandotte KS-Leavenworth KS-Platte MO-
230 PM CDT Wed Apr 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR WYANDOTTE...LEAVENWORTH AND
SOUTHEASTERN PLATTE COUNTIES UNTIL 315 PM CDT...
At 230 PM CDT, Doppler radar was tracking a strong thunderstorm over
Tonganoxie, moving northeast at 35 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Shawnee, Leavenworth, Lansing, Bonner Springs, Parkville, Tonganoxie,
Platte City, Basehor, Edwardsville, Riverside, Weatherby Lake, Kansas
City, Lake Waukomis, Ferrelview, Platte Woods, Linwood, Northmoor,
Houston Lake, Reno and Fairmount.
This includes the following highways...
Interstate 70 in Kansas between mile markers 410 and 415.
Interstate 29 between mile markers 3 and 17.
Interstate 635 between mile markers 7 and 12.
Interstate 435 between mile markers 11 and 39.
Kansas Turnpike between mile markers 206 and 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3924 9518 3939 9461 3916 9460 3906 9485
3906 9487 3904 9488 3900 9500 3900 9502
3898 9505 3899 9508 3896 9509 3898 9516
3896 9517 3897 9519
TIME...MOT...LOC 1930Z 227DEG 29KT 3909 9507
PietrychaThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 8:26 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 67 hr |
| Apr 28, 3:04 PM CDT | Flash Flood Warning | EAX | Platte | 3 hr |
| Apr 28, 4:04 PM CDT | Areal Flood Advisory | EAX | Caldwell, Carroll, Clay, Clinton, Livingston, Ray | 3 hr |
| Apr 28, 5:00 PM CDT | Flash Flood Warning | EAX | Cass | 3 hr |
| Apr 28, 2:30 PM CDT | Special Weather Statement | EAX | Leavenworth, Wyandotte | 45 min |
| Apr 28, 2:55 PM CDT | Flash Flood Warning | EAX | Leavenworth, Wyandotte | 3 hr |
Nearby
Areal Flood Advisories in Missouri, 2021Areal Flood Advisories in Kansas, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.